MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the cephalic vein.A 6.0 x40, 40cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation at 24 atmospheres, the balloon was broken.The procedure was completed with another of the same device.No patient complications reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the cephalic vein.A 6.0 x40, 40cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation at 24 atmospheres, the balloon was broken.The procedure was completed with another of the same device.No patient complications reported and the patient status was stable.It was further reported that 50% stenosed target lesion was located in a non-tortuous and non-calcified cephalic vein.The balloon was inflated once before it burst and the device was directly removed from the patient.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter phone:(b)(6).B5 - updated describe event or problem device evaluated mfr.: gladiator elite 6.0 x40, 40cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A balloon longitudinal tear was identified beginning at the proximal balloon sleeve and extending approximately 35mm distally across the balloon material.As per gladiator specification the rated burst pressure for this device is 24 atmospheres.A visual examination of the markerbands identified no issues and a visual and tactile examination found the shaft of the device to be severely kinked at more than one location.This type of damage is consistent with excessive force being applied to the device.A visual examination identified no damage to the tip.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17686439
Report Number2124215-2023-47666
Device Sequence Number6246827
Product Code LIT
UDI-Device Identifier08714729809722
UDI-Public08714729809722
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029991416
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer09/11/2023
10/10/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date09/20/2023
10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight70 KG